Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2015, 3:23 PM CDT for Dallas County, Polk County, Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2015, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 21, 2015, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 3:42 PM CDT | HAIL 1 | 1 N Buffalo, MO | |
| Apr 21, 3:45 PM CDT | HAIL 1 | Buffalo, MO | BUFFALO USPS REPORTED QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS53 KSGF 212023 SVRSGF MOC059-167-212100- /O.NEW.KSGF.SV.W.0108.150421T2023Z-150421T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT TUE APR 21 2015 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI... EAST CENTRAL POLK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 400 PM CDT * AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF BUFFALO...AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... BUFFALO...GOODSON...HALF WAY AND POLK. PRECAUTIONARY/PREPAREDNESS ACTIONS... NICKEL SIZE HAIL WAS RECENTLY REPORTED NEAR HURON MISSOURI BY THE PUBLIC. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3773 9295 3755 9298 3764 9339 3774 9336 TIME...MOT...LOC 2023Z 279DEG 34KT 3769 9330 HAIL...1.00IN WIND...<50MPH $$ GRIFFIN
2 follow-up statements
128
WWUS53 KSGF 212037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT TUE APR 21 2015
MOC167-212047-
/O.CAN.KSGF.SV.W.0108.000000T0000Z-150421T2100Z/
POLK MO-
337 PM CDT TUE APR 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POLK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3755 9298 3755 9299 3761 9318 3773 9317
3773 9295
TIME...MOT...LOC 2037Z 279DEG 34KT 3767 9313
$$
MOC059-212100-
/O.CON.KSGF.SV.W.0108.000000T0000Z-150421T2100Z/
DALLAS MO-
337 PM CDT TUE APR 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DALLAS
COUNTY UNTIL 400 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 9298 3755 9299 3761 9318 3773 9317
3773 9295
TIME...MOT...LOC 2037Z 279DEG 34KT 3767 9313
HAIL...1.25IN
WIND...60MPH
$$
GRIFFIN828
WWUS53 KSGF 212056
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT TUE APR 21 2015
MOC059-212106-
/O.EXP.KSGF.SV.W.0108.000000T0000Z-150421T2100Z/
DALLAS MO-
356 PM CDT TUE APR 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS COUNTY IS BEING
REISSUED FURTHER EAST...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3755 9298 3755 9299 3761 9318 3773 9317
3773 9295
TIME...MOT...LOC 2056Z 279DEG 34KT 3764 9291
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:53 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 21, 2:53 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT Tue Apr 21 2015 .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM CDT TUE APR 21 2015 Gusty west to southwesterly winds will continue through the reminder of the afternoon hours...but will gradually weaken into this evening. Scattered thunderstorms are starting to develop across portions of west central MO into the eastern Ozarks. These storms are developing as lift from an upper level low over the great lakes region interacts will weak instability that is developing with day time heating and low level moisture advection. The upper level low is spreading increased wind shear and colder temperatures in the mid levels. So, it won't take much of an updraft to get a small hail out of storms. Instability will remain on the weak side and wide spread severe weather is not expected, but a few of the stronger storms could produce hail up to the size of quarters and winds over 50 mph. These storms will generally occur along and northeast of a Lamar to Springfield to West Plains MO line and will push southeast of the area this evening. Later this evening into tonight additional isolated to scattered storms will be possible as a cold front sags south through the area. Instability will remain on the weak side with small hail and cloud to ground lightning strikes being the main risk with these storms. On Wednesday 500mb low lifts northeast of Lake Superior but cyclonic flow continues over Missouri. At the surface high pressure noses southward into northern Missouri while residual boundary slips south into Arkansas. This will keep the area with below normal temperatures with highs only in the 50s and 60s. Models consistent in weak isentropic lift north of the boundary into southern Missouri at least early on Wednesday with enough lift for some showers/storms, especially over far southern Missouri. Best instabilities remain south of the forecast area with only 300 j/kg of most unstable cape early in the day along the Arkansas border. Tapered probabilities from north to south. There could be some showers across far southern Missouri Wednesday night, otherwise dry conditions will be seen. .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM CDT TUE APR 21 2015 Shortwave ridging builds across the area Thursday suppressing any showers to the south near the Arkansas border during the morning hours. The next shortwave will lift out of the desert southwest into the central/southern plains Friday and across Missouri on Saturday. Although there are some model differences with respect to the track of the surface low, the Friday time frame looks to be the best chances for showers and storms, with Saturday more showery as system begins to pull east of the area. Weak high pressure will move in Saturday night and into Sunday giving everyone a break from the rainy weather. However, next shortwave will drop across the plains around another deep 500mb low over the Great Lakes. This will bring rain chances back into the forecast for late Sunday into Sunday night and then pushes east Monday. Some low probability rain chances on Monday and Tuesday with hard time shortwave energy in fast flow aloft. Temperatures look to remain on the cool side through much of the period with highs in the 60s and lows in the 40s. At this point it looks like there is minimal frost potentials. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1245 PM CDT TUE APR 21 2015 For the KSGF, KJLN, and KBBG TAFS: Gusty southwesterly winds will continue to occur this afternoon relaxing later this evening. Scattered thunderstorms will develop across west central and central Missouri early this afternoon and spread southeast. This activity may clip the KSGF TAF site later this after but is expected to remain east and north of the KJLN and KBBG TAF sites at times. Low level wind shear will be possible this evening into the overnight but should start to decrease after a cold frontal passage later tonight. Additional scattered thunderstorms will be possible along the front as is slowly sags south through the area overnight. Winds will swing around to the north behind the frontal passage. VFR conditions will occur through much of the TAF period, with flight conditions being reduce briefly in any thunderstorms that are able to affect a TAF site. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding/Wise LONG TERM...Raberding AVIATION...Wise
Hazardous weather outlook, Apr 21, 2:22 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 PM CDT TUE APR 21 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 222 PM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WEST TO SOUTHWEST WIND GUSTS TO AROUND 30 MPH WILL CONTINUE AT TIMES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING GENERALLY ALONG AND NORTHEAST OF A LAMAR TO SPRINGFIELD TO WEST PLAINS MISSOURI LINE. CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL WILL BE THE MAIN HAZARD FROM THESE STORMS. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AS LARGE AS QUARTERS AND LOCALIZED WIND GUSTS UP TO 50 MPH. LATER THIS EVENING INTO TONIGHT ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT AS IT SAGS SOUTH THROUGH THE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN RISK WITH THESE STORM...THOUGH SMALL HAIL WILL BE POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE AT TIMES WEDNESDAY AND THURSDAY MAINLY ACROSS SOUTHERN MISSOURI...HOWEVER MOST LOCATIONS WILL REMAIN DRY. ANOTHER STORM SYSTEM WILL THEN BRING BETTER CHANCES FOR THUNDERSTORMS TO THE AREA FROM LATER THURSDAY NIGHT INTO SATURDAY. THERE WILL THEN BE A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Apr 21, 2:54 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT TUE APR 21 2015
MOZ078-079-212045-
CEDAR MO-POLK MO-
254 PM CDT TUE APR 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CEDAR AND NORTHERN
POLK COUNTIES UNTIL 345 PM CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNNEGAN...OR 10 MILES EAST OF STOCKTON...
MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DUNNEGAN...FLEMINGTON...GOODSON...HALF
WAY...HUMANSVILLE AND POLK.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE.
LAT...LON 3779 9319 3773 9319 3773 9318 3758 9318
3767 9370 3783 9368
TIME...MOT...LOC 1954Z 280DEG 31KT 3773 9359
GRIFFINLocal storm report, Apr 21, 3:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 2 NNE DUNNEGAN 37.73N 93.56W
04/21/2015 E0.50 INCH POLK MO PUBLIC
DIME SIZE REPORTED.
&&
MGRIFFINLocal storm report, Apr 21, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT TUE APR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 W POLK 37.73N 93.34W
04/21/2015 E0.88 INCH POLK MO PUBLIC
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:54 PM CDT | Special Weather Statement | SGF | Polk | 51 min |
| Apr 21, 3:47 PM CDT | Special Weather Statement | SGF | Laclede | 28 min |
| Apr 21, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 35 min |
| Apr 21, 4:01 PM CDT | Special Weather Statement | SGF | Dallas | 29 min |
| Apr 21, 4:04 PM CDT | Special Weather Statement | SGF | Pulaski | 26 min |
| Apr 21, 4:10 PM CDT | Special Weather Statement | SGF | Polk | 50 min |
| Apr 21, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 44 min |
| Apr 21, 4:28 PM CDT | Special Weather Statement | SGF | Laclede | 32 min |
| Apr 21, 4:33 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 42 min |
| Apr 21, 4:44 PM CDT | Special Weather Statement | SGF | Hickory | 31 min |
| Apr 21, 4:50 PM CDT | Special Weather Statement | SGF | Laclede | 40 min |
| Apr 21, 4:54 PM CDT | Special Weather Statement | SGF | Texas | 36 min |
| Apr 21, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 34 min |
| Apr 21, 5:00 PM CDT | Special Weather Statement | SGF | Hickory | 45 min |
| Apr 21, 5:02 PM CDT | Special Weather Statement | SGF | Polk | 43 min |
| Apr 21, 5:11 PM CDT | Special Weather Statement | SGF | Camden | 49 min |
| Apr 21, 5:30 PM CDT | Special Weather Statement | SGF | Laclede | 45 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Greene | 45 min |
| Apr 21, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 36 min |
| Apr 21, 6:14 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| Apr 21, 6:16 PM CDT | Special Weather Statement | SGF | Dade | 29 min |
| Apr 21, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 38 min |
| Apr 21, 6:36 PM CDT | Special Weather Statement | SGF | Greene | 24 min |
| Apr 21, 6:42 PM CDT | Special Weather Statement | SGF | Webster | 48 min |
| Apr 21, 6:46 PM CDT | Special Weather Statement | SGF | Texas | 29 min |
| Apr 21, 6:57 PM CDT | Special Weather Statement | SGF | Greene | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.